Posted by Alexanderfromdenmark on August 10, 2009, at 20:59:12
In reply to Is SSRI weight gain dose dependent?, posted by Fred23 on August 8, 2009, at 13:35:22
I think it depends on how the SSRI's can cause weight gain.
If they stimulate appetite they can increase weight gain through more calorie intake
If they make people tired and lethargic they can cause weight gain through burning less calories
They can and do cause excess stimulation of cortisol from the adrenal glands. The excess cortisol will cause increased fat gain right on the abdomen.
SSRI's can and do downregulate testosterone. Less testosterone will result in lower metabolism, more fat and less endurance among many things and less insulin sensitivity´.
SSRI's can lower thyroid output or make thyroid hormones ineffeicent because of high cortisol. This will decrease overall metabolism and fat burning.
Decreased insulin sensitivity from overall endoctrine decline can cause increased fat storage.
SSRI's effect on the endoctrine system may be less on lower dosages.